MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Catalog Number 3MAXC
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff flushed a penumbra system 3max reperfusion catheter (3maxc) and handed it to the physician.The physician then noticed that it was frayed.The damage to the 3maxc was found prior to use and, therefore, it was not used in the procedure.The procedure was completed using a new 3maxc.
 
Additional Manufacturer Narrative
Results: the returned 3maxc was kinked at approximately 29.0 cm and 31.0 cm from the hub.The device was fractured at approximately 85.0 cm from the hub.Conclusions: evaluation of the returned 3maxc revealed a kinked and fractured catheter.If the device is mishandled during preparation, it may become kinked.Subsequently, if the kinked device is further manipulated, damage such as a fracture may occur.Further investigation revealed more kinks on the catheter shaft.These kinks were likely incidental and may have occurred during packaging for returned to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8623686
Report Number3005168196-2019-00985
Device Sequence Number2211716
Product Code NRY
UDI-Device Identifier00814548019932
UDI-Public00814548019932
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Catalogue Number3MAXC
Device Lot NumberF88215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/21/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005